Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 64, NWS Kansas City, MO

March 13, 2019Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Mar 13, 2019, 8:26 AM CDT for Cooper County, Missouri. It took effect at Mar 13, 2019, 11:17 AM CDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2019, 8:26 AM CDT (13:26 UTC)
In effect from
Mar 13, 2019, 11:17 AM CDT
Expired
Mar 15, 2019, 12:24 AM CDT
In force
37 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Petite Saline Creek near Boonville (BONM7).

Action stage
11 ft
Minor stage
16 ft
Moderate stage
19.5 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 13, 6:50 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Mar 13, 6:50 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
650 AM CDT Wed Mar 13 2019

.Discussion...
Issued at 412 AM CDT WED MAR 13 2019

Message of the day: Showers with some embedded thunderstorms are
expected today. Moderate to heavy rain is expected this morning,
likely resulting in an additional three quarters of an inch of rain,
enhancing flooding concerns. Finally, wind gusts up to 45 mph are
expected today and tomorrow across much of the region.

Currently, the well-advertised low pressure system can be seen
negatively tilted and near the Four Corners, with the surface low in
eastern CO. This system will continue moving to the northeast today,
generating isolated to scattered showers initially, on the nose
of the LLJ. Then, a rather efficient area of widespread showers,
currently in western OK and KS, will move into the area between
8-10 AM. Embedded thunderstorms will be possible with this
activity, though still not anticipating severe weather due to the
limited instability. The widespread showers will continue moving
to the northeast, exiting the area this afternoon. With PWATs
getting up to 1.5 inches (well above normal), another three
quarters of an inch of rain is expected with locally higher
amounts possible today, adding to the current flooding problems
across the area. While the heaviest showers will be done this
afternoon, we will likely see some light wraparound rain Thursday
as the cold front moves through and the larger system slowly
pushes to the northeast.

In addition to the rain, windy conditions are expected across the
area. The low pressure system will strengthen throughout the day
today, tightening the pressure gradient. This will lead to
southerly surface winds up to 30 mph. Additionally, the 850 mb
LLJ will strengthen significantly, with wind speeds between 80-90
mph. Mixing will be hindered some by the rain and low clouds, but
we should still be able to get enough mixing to see frequent wind
gusts up to 45 mph. The system will be slow to move out of the
region and winds are not expected to let up on the backside of the
low. Therefore, the frequent 45 mph wind gusts should continue
into Thursday, with the main difference being winds will be out of
the northwest. This will make for a rather chilly, dreary day
Thursday. As a result, have adjusted the timing of the Wind
Advisory. It goes into effect today at 10 AM and now remains in
effect until 10 PM Thursday night. With these winds and how
saturated the ground will become, it won't take much for some
trees to become uprooted.

On Friday, high pressure will move into the area, keeping
temperatures slightly below normal for the weekend. The good news is
though it will also keep us dry, helping alleviate at least some of
the flooding across the area. Next week looks mostly quiet, with the
exception of a few shortwave troughs moving through the Midwest,
potentially bringing brief precipitation chances.

&&

.Aviation...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 650 AM CDT WED MAR 13 2019

This morning looks very similar to yesterday morning; watching a
swath of showers and embedded storms moving toward the area from
the southwest. It should reach the terminals around 14Z and stick
around through about 20Z this afternoon. The rain showers are also
accompanied by lower visibilities. Additionally, low level wind
shear concerns continue. The 850mb LLJ will be between 70-80 kts
through about 18Z. This is mostly speed shear, but there is enough
of a directional change in winds to cause concern. The IFR and
MVFR ceilings currently being observed will move out this
afternoon with the rain, as well as the low visibilities. The
quiet conditions this afternoon should last through most of the
night. Near the end of the TAF period, the cold front will
approach the area, starting to veer winds to the west.
Additionally, lower ceilings should start moving back into the
area.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Wind Advisory from 10 AM this morning to 10 PM CDT Thursday for
     KSZ025-057-060-102>105.

MO...Wind Advisory from 10 AM this morning to 10 PM CDT Thursday for
     MOZ001>008-011>017-020>025-028>033-037>040-043>046-053-054.

     Flood Watch through Thursday evening for MOZ001.

&&

Discussion...Grana
Aviation...Grana
Hazardous weather outlook, Mar 13, 4:13 AM CDT, 4 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
413 AM CDT Wed Mar 13 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-140915-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
413 AM CDT Wed Mar 13 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Gusty winds up to 45 to 50 mph are possible today through Thursday,
 which may promote tree and/or structural damage. A Wind Advisory is
 in effect from 10 AM Wednesday to 10 PM Thursday. Ongoing river
 flooding will persist into the weekend time-frame. Additional
 rainfall amounts of half an inch to three quarters of an inch are
 expected through Thursday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

 Strong wind gusts up to 45 to 50 mph will remain possible through
 Thursday evening.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 8:52 PM CDTRiver Flood WarningEAXCass, Henry, Johnson59 hr
Mar 12, 9:13 PM CDTRiver Flood WarningEAXBates, Cass, Henry50 hr
Mar 12, 9:59 PM CDTRiver Flood WarningEAXCooper, Saline4 days
Mar 13, 6:48 AM CDTRiver Flood WarningEAXJohnson, Pettis14 hr
Mar 13, 11:19 AM CDTHigh Wind WarningEAXBates, Cass, Clay, Jackson, Platte9 hr
Mar 13, 11:19 AM CDTWind AdvisoryEAXBates, Cass, Clay, Jackson, Platte35 hr
Mar 13, 4:31 PM CDTRiver Flood WarningEAXDaviess, Gentry28 hr

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.